The PSNet Collection: All Content
Search All Content
This case describes a man in his 70s with a history of multiple myeloma and multiple healthcare encounters for diarrhea in the previous five years, which had always been attributed to viral or unknown causes, without any microbiologic or serologic testing. The patient was admitted to the hospital with gastrointestinal symptoms and diagnosed with cholecystitis and gangrenous gallbladder. Two months after his admission for cholecystitis, he was readmitted for severe vomiting and hypotension.
A 61-year-old women with a mechanical aortic valve on chronic warfarin therapy was referred to the emergency department (ED) for urgent computed tomography (CT) imaging of the right leg to rule out an arterial clot. CT imaging revealed two arterial thromboses the right lower extremity and an echocardiogram revealed a thrombus near the prosthetic heart valve. The attending physician ordered discontinuation of warfarin and initiation of a heparin drip.
Farah T. Scientific American. September 22, 2022.